Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

$ L^p$ theory for outer measures and two themes of Lennart Carleson united


Authors: Yen Do and Christoph Thiele
Journal: Bull. Amer. Math. Soc. 52 (2015), 249-296
MSC (2010): Primary 42B20
DOI: https://doi.org/10.1090/S0273-0979-2014-01474-0
Published electronically: December 29, 2014
MathSciNet review: 3312633
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a theory of $ L^p$ spaces based on outer measures generated through coverings by distinguished sets. The theory includes as a special case the classical $ L^p$ theory on Euclidean spaces as well as some previously considered generalizations. The theory is a framework to describe aspects of singular integral theory, such as Carleson embedding theorems, paraproduct estimates, and $ T(1)$ theorems. It is particularly useful for generalizations of singular integral theory in time-frequency analysis, the latter originating in Carleson's investigation of convergence of Fourier series. We formulate and prove a generalized Carleson embedding theorem and give a relatively short reduction of the most basic $ L^p$ estimates for the bilinear Hilbert transform to this new Carleson embedding theorem.


References [Enhancements On Off] (What's this?)

  • [1] David R. Adams, Choquet integrals in potential theory, Publ. Mat. 42 (1998), no. 1, 3-66. MR 1628134 (99g:31010), https://doi.org/10.5565/PUBLMAT_42198_01
  • [2] Lennart Carleson, Interpolations by bounded analytic functions and the corona problem, Ann. of Math. (2) 76 (1962), 547-559. MR 0141789 (25 #5186)
  • [3] Lennart Carleson, On convergence and growth of partial sums of Fourier series, Acta Math. 116 (1966), 135-157. MR 0199631 (33 #7774)
  • [4] R. R. Coifman, Y. Meyer, and E. M. Stein, Some new function spaces and their applications to harmonic analysis, J. Funct. Anal. 62 (1985), no. 2, 304-335. MR 791851 (86i:46029), https://doi.org/10.1016/0022-1236(85)90007-2
  • [5] Guy David and Jean-Lin Journé, A boundedness criterion for generalized Calderón-Zygmund operators, Ann. of Math. (2) 120 (1984), no. 2, 371-397. MR 763911 (85k:42041), https://doi.org/10.2307/2006946
  • [6] Ingrid Daubechies, Ten lectures on wavelets, CBMS-NSF Regional Conference Series in Applied Mathematics, vol. 61, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1992. MR 1162107 (93e:42045)
  • [7] Ciprian Demeter and Christoph Thiele, On the two-dimensional bilinear Hilbert transform, Amer. J. Math. 132 (2010), no. 1, 201-256. MR 2597511 (2011b:42040), https://doi.org/10.1353/ajm.0.0101
  • [8] Yen Do, Camil Muscalu, and Christoph Thiele, Variational estimates for paraproducts, Rev. Mat. Iberoam. 28 (2012), no. 3, 857-878. MR 2949622, https://doi.org/10.4171/RMI/694
  • [9] Loukas Grafakos and Xiaochun Li, Uniform bounds for the bilinear Hilbert transforms. I, Ann. of Math. (2) 159 (2004), no. 3, 889-933. MR 2113017 (2006e:42011), https://doi.org/10.4007/annals.2004.159.889
  • [10] Michael Lacey and Christoph Thiele, $ L^p$ estimates for the bilinear Hilbert transform, Proc. Nat. Acad. Sci. U.S.A. 94 (1997), no. 1, 33-35. MR 1425870 (98e:44001), https://doi.org/10.1073/pnas.94.1.33
  • [11] Michael T. Lacey and Christoph M. Thiele, On Calderón's conjecture for the bilinear Hilbert transform, Proc. Natl. Acad. Sci. USA 95 (1998), no. 9, 4828-4830 (electronic). MR 1619285 (99e:42013), https://doi.org/10.1073/pnas.95.9.4828
  • [12] Michael Lacey and Christoph Thiele, A proof of boundedness of the Carleson operator, Math. Res. Lett. 7 (2000), no. 4, 361-370. MR 1783613 (2001m:42009), https://doi.org/10.4310/MRL.2000.v7.n4.a1
  • [13] Andrei K. Lerner, On an estimate of Calderón-Zygmund operators by dyadic positive operators, J. Anal. Math. 121 (2013), 141-161. MR 3127380, https://doi.org/10.1007/s11854-013-0030-1
  • [14] Camil Muscalu, Terence Tao, and Christoph Thiele, $ L^p$ estimates for the biest. II. The Fourier case, Math. Ann. 329 (2004), no. 3, 427-461. MR 2127985 (2005k:42054), https://doi.org/10.1007/s00208-003-0508-8
  • [15] Camil Muscalu, Terence Tao, and Christoph Thiele, Uniform estimates on multi-linear operators with modulation symmetry, J. Anal. Math. 88 (2002), 255-309. Dedicated to the memory of Tom Wolff. MR 1979774 (2004d:42032), https://doi.org/10.1007/BF02786579
  • [16] Richard Oberlin, Andreas Seeger, Terence Tao, Christoph Thiele, and James Wright, A variation norm Carleson theorem, J. Eur. Math. Soc. (JEMS) 14 (2012), no. 2, 421-464. MR 2881301, https://doi.org/10.4171/JEMS/307
  • [17] Elias M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, vol. 43, Princeton University Press, Princeton, NJ, 1993. With the assistance of Timothy S. Murphy; Monographs in Harmonic Analysis, III. MR 1232192 (95c:42002)
  • [18] Christoph Thiele, The quartile operator and pointwise convergence of Walsh series, Trans. Amer. Math. Soc. 352 (2000), no. 12, 5745-5766. MR 1695038 (2001b:42007), https://doi.org/10.1090/S0002-9947-00-02577-0
  • [19] Christoph Thiele, A uniform estimate, Ann. of Math. (2) 156 (2002), no. 2, 519-563. MR 1933076 (2003i:47036), https://doi.org/10.2307/3597197
  • [20] Richard L. Wheeden and Antoni Zygmund, Measure and integral: an introduction to real analysis, Marcel Dekker, Inc., New York-Basel, 1977. Pure and Applied Mathematics, Vol. 43. MR 0492146 (58 #11295)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 42B20

Retrieve articles in all journals with MSC (2010): 42B20


Additional Information

Yen Do
Affiliation: Department of Mathematics, Yale University, New Haven, Connecticut 06511
Email: yen.do@yale.edu

Christoph Thiele
Affiliation: Mathematisches Institut, Universität Bonn, Endenicher Alle 60, D-53115 Bonn, and Department of Mathematics, UCLA, Los Angeles, California 90095
Email: thiele@math.uni-bonn.de

DOI: https://doi.org/10.1090/S0273-0979-2014-01474-0
Received by editor(s): September 4, 2013
Published electronically: December 29, 2014
Additional Notes: The first author was partially supported by NSF grant DMS 1201456
The second author was partially supported by NSF grant DMS 1001535.
Dedicated: Dedicated to Lennart Carleson
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society